Alert archive / Michigan / Frost Advisories in 2011
Frost Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 24, 2011, 3:42 AM EDT for 14 counties in Michigan. It took effect at May 25, 2011, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 3:42 AM EDT (07:42 UTC)
- In effect from
- May 25, 2011, 12:00 AM EDT
- Expired
- May 25, 2011, 6:48 AM EDT
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 9 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
843 WWUS73 KAPX 240742 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 AM EDT TUE MAY 24 2011 ...WIDESPREAD FROST FOR PARTS OF NORTHERN MICHIGAN TONIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIRMASS WILL CAUSE TEMPERATURES TO DROP OFF RAPIDLY OVERNIGHT. BY MORNING...READINGS WILL RANGE FROM THE LOWER TO MIDDLE 30S AWAY FROM THE IMMEDIATE GREAT LAKES COASTLINES. MIZ008-015-251200- /O.NEW.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 342 AM EDT TUE MAY 24 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP QUICKLY THIS EVENING. BY DAWN...READINGS WILL REACH THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>030-251200- /O.NEW.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 342 AM EDT TUE MAY 24 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP QUICKLY THIS EVENING. BY DAWN...READINGS WILL RANGE FROM THE LOWER TO MIDDLE 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MSB
4 follow-up statements
310 WWUS73 KAPX 241959 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 PM EDT TUE MAY 24 2011 ...AREAS OF FROST FOR PARTS OF NORTHERN MICHIGAN TONIGHT... .THE COMBINATION OF CLEARING SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIR MASS WILL CAUSE TEMPERATURES TO DROP TO NEAR FREEZING IN MANY AREAS. MIZ008-015-250400- /O.CON.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 359 PM EDT TUE MAY 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER HALF OF THE 30S. THE COLDEST TEMPERATURES WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>030-250400- /O.CON.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 359 PM EDT TUE MAY 24 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S. THE COLDEST READINGS WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
505 WWUS73 KAPX 250213 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EDT TUE MAY 24 2011 ...AREAS OF FROST FOR PARTS OF NORTHERN MICHIGAN TONIGHT... .THE COMBINATION OF CLEARING SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIR MASS WILL CAUSE TEMPERATURES TO DROP TO NEAR FREEZING IN MANY AREAS. MIZ008-015-251015- /O.CON.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1013 PM EDT TUE MAY 24 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER 30S. THE COLDEST TEMPERATURES WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>030-251015- /O.CON.KAPX.FR.Y.0003.110525T0400Z-110525T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 1013 PM EDT TUE MAY 24 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S. THE COLDEST READINGS WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
585 WWUS73 KAPX 250759 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 359 AM EDT WED MAY 25 2011 ...AREAS OF FROST FOR PARTS OF NORTHERN MICHIGAN TONIGHT... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND AN UNSEASONABLY COOL AIR MASS WILL LEAD TO FROST FORMATION EARLY THIS MORNING. MIZ008-015-251200- /O.CON.KAPX.FR.Y.0003.000000T0000Z-110525T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 359 AM EDT WED MAY 25 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER 30S. THE COLDEST TEMPERATURES WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>030-251200- /O.CON.KAPX.FR.Y.0003.000000T0000Z-110525T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 359 AM EDT WED MAY 25 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. IMPACTS... * TENDER VEGETATION MAY BE KILLED OR SIGNIFICANTLY STRESSED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE MIDDLE 30S. THE COLDEST READINGS WILL OCCUR IN LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
297 WWUS73 KAPX 251048 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 648 AM EDT WED MAY 25 2011 MIZ008-015>030-251200- /O.CAN.KAPX.FR.Y.0003.000000T0000Z-110525T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE 648 AM EDT WED MAY 25 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 23, 11:44 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 23, 11:44 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1144 PM EDT MON MAY 23 2011
.SYNOPSIS.../ISSUED AT 345 PM/
DEEP LOW PRESSURE JUST EAST OF LAKE SUPERIOR WILL TRACK OFF TO THE
NORTHEAST TONIGHT...ALLOWING A STRONG COLD FRONT TO DROP SOUTH
ACROSS THE MICHIGAN AREA IN ITS WAKE. HIGH PRESSURE WILL BUILD INTO
THE STATE FOR TUESDAY...BRINGING COOL AND DRY WEATHER. RAIN CHANCES
WILL RETURN LATE WEDNESDAY THROUGH THURSDAY NIGHT AS THE NEXT LOW
PRESSURE SYSTEM PASSES THROUGH THE SOUTHERN GREAT LAKES.
FF
&&
.SHORT TERM.../ISSUED AT 1017 PM/...TONIGHT
COLD FRONT NOW SLIPPING SOUTHEASTWARD THROUGH THE CWA...ROUGHLY
STRETCHING FROM ROGERS CITY DOWN THROUGH HOUGHTON LAKE. LIGHT
ISOLATED SHOWERS CONTINUE AHEAD OF THE FRONT BUT WILL BE EXITING
OUT OF THE CWA BY MIDNIGHT. BEHIND THE FRONT...SUBSTANTIALLY
COOLER AIR IS FILTERING INTO THE CWA...WITH TEMPS ALREADY DIPPING
INTO THE 40S ALONG THE NW LOWER MICHIGAN COASTLINE. WEDGE OF
COOLER AIR SLIPPING UNDERNEATH WARM/MOIST AIR ALOFT (AND A
RELATIVELY WARM/MOIST GROUND) ALREADY LEADING TO QUICK EXPANSION
OF LOW STRATUS ACROSS NORTHWEST LOWER MICHIGAN.
REST OF TONIGHT...COLD FRONT AND LINGERING SHOWERS WILL EXIT INTO
LAKE HURON BY MIDNIGHT OR 1 AM WITH NOTICEABLY COOLER AIR
OVERSPREADING THE CWA. LOW STRATUS WILL FOLLOW SUITE AND CONTINUE
EXPANDING ACROSS NRN LOWER MICHIGAN OVER THE NEXT SEVERAL HOURS.
INHERITED FORECAST ALREADY HAD THIS IDEA COVERED AND WILL MAKE ONLY
COSMETIC CHANGES TO THE FORECAST.
ADAM
&&
.LONG TERM.../ISSUED AT 353 PM/...TUESDAY AND BEYOND
...FROST LIKELY TUESDAY NIGHT OTHERWISE NUMEROUS LIGHT-MODERATE
PRECIPITATION CHANCES THROUGH THE PERIOD...
DOMINANT FEATURES LOOKING AT NORTHERN HEMISPHERE WATER VAPOR IMAGERY
THIS AFTERNOON ARE IMPRESSIVE MID/UPPER LEVEL RIDGING CENTERED OVER
THE CANADIAN ARCHIPELAGO WITH A DOWNSTREAM CUTOFF LOW JUST WEST OF
GREENLAND. THE COMBINATION OF THESE FEATURES IS DRIVING A STRONG
PUSH OF POLAR AIR FROM THE NORTH...EVIDENT IN OBSERVATIONS AS FAR
SOUTH AS LAKE WINNIPEG WHERE SNOW WAS FALLING THIS MORNING. OTHER
FEATURE OF NOTE IS PARADE OF SYSTEMS MOVING ACROSS THE CENTRAL AND
EASTERN PACIFIC WITH A POTENT 160KT JET JUST EAST OF THE DATE LINE.
IT WILL BE THE INTERACTION OF THESE PACIFIC IMPULSES WITH THE
STRENGTHENING VORTEX OVER HUDSON BAY THAT GOVERNS OUR WEATHER
THROUGH THE REMAINDER OF THIS WEEK AND INTO THE UPCOMING WEEKEND.
COLD AIR ADVECTION WILL BE ONGOING TO START THE PERIOD...BUT THE
FLOW ALOFT WILL WEAKEN MARKEDLY DURING THE DAY AS A RIDGE OF SURFACE
HIGH PRESSURE BUILDS OVERHEAD. PRIMARY FORECAST CONCERNS WILL BE
EARLY MORNING STRATUS/STRATOCUMULUS DECK AND IT/S EVOLUTION. EXPECT
THAT IT WILL TAKE MUCH OF THE MORNING TO SCOUR THIS OUT.
ALSO...RESIDUAL MOISTURE OVER INLAND AREAS COMBINED WITH INCREASING
SOLAR INSOLATION BY AFTERNOON SUGGESTS THAT INLAND PORTIONS OF
NORTHERN LOWER WILL LIKELY MAINTAIN AT LEAST SCATTERED CU THROUGH
THE DAY. T85 WILL FALL TO AROUND 5C WHICH SUGGESTS HIGHS IN THE
LOWER 60S...COOLER AT COASTAL LOCALES GIVEN THAT A WEAKENING
NORTHERLY GRADIENT SHOULD ALLOW FOR LAKE BREEZES ON THE LAKE
MICHIGAN COAST TO PENETRATE WELL INLAND...WITH THE FLOW BEING WEAK
ENOUGH TO ALSO ALLOW FOR LAKE BREEZES TO COME IN ON THE LAKE HURON
COAST AS WELL.
CLEARING SKIES...A DRY POLAR AIRMASS AND LIGHT WINDS SET THE STAGE
FOR A POTENTIALLY FROSTY NIGHT TUESDAY NIGHT. LIKE INHERITED GRIDS
SHOWING INLAND LOWS GENERALLY 30-34. DISCUSSED POTENTIAL OF A
FREEZE WATCH BUT AT THIS POINT IT LOOKS LIKE MORE OF A FROST EVENT.
WILL CONTINUE MENTION IN THE GRIDS AND IN THE AFTERNOON HWO.
NEXT SHORTWAVE ARRIVES WEDNESDAY AND WEDNESDAY NIGHT BRINGING OUR
NEXT CHANCES FOR PRECIPITATION. INITIAL PRECIPITATION WILL NEAR THE
REGION LATE WEDNESDAY AS QG FORCING OVERSPREADS A REGION OF
DEVELOPING 850-700 MB FRONTOGENESIS IN THE PRESENCE OF A PRETTY
MOIST AIRMASS AS PWATS OVER SOUTHERN LOWER MICHIGAN MAKE A RUN AT
1.5 INCHES. PRIMARY CONCERN/CAVEAT ON THE ARRIVING PRECIP IS
AFOREMENTIONED NORTHERLY FLOW OF POLAR AIR AT MID/UPPER LEVELS DUE
TO THE PATTERN CONFIGURATION OVER NORTHERN NOAM. THIS IS GOING TO
HELP SUPPORT A SUPPRESSED TRACK OF THE SURFACE LOW AND MID LEVEL
SHORTWAVE. SO...WHILE I AM NOT PARTICULARLY EXCITED ABOUT 09Z SREFS
BRINGING PRECIPITATION UP TO THE TIP OF THE MITT REGION...CAN/T
IGNORE A GROWING MODEL CONSENSUS OF PRECIPITATION REACHING MY
SOUTHERN ZONES TOWARDS WEDNESDAY EVENING. HAVE BUMPED POPS UP...BUT
KEPT THEM SHORT OF LIKELY THIS PACKAGE AS I/M STILL CONCERNED THAT A
MORE SUPPRESSED SOLUTION WILL EVENTUALLY PLAY OUT /AS SUGGESTED BY A
DPROG/DT OF THE LAST 6 RUNS OF THE GFS/. OF COURSE THE INCREASING
CLOUD COVER/PRECIPITATION CHANCES WILL MODULATE HIGH TEMPERATURES
WEDNESDAY SO WHILE TEMPS ALOFT WARM...WILL CONTINUE TO KEEP HIGHS IN
THE LOWER 60S...AND THESE COULD BE TOO HIGH IN THE SOUTH IF PRECIP
MOVES IN DURING THE AFTERNOON.
FOR THURSDAY/FRIDAY...AFOREMENTIONED SHORTWAVE/SURFACE LOW CONTINUES
TO PULL EAST...BUT MAY TRY TO LIFT NORTH JUST AS IT PASSES EAST OF
OUR LONGITUDE LATE FRIDAY AS NEXT UPSTREAM SHORTWAVE ARRIVES FROM
THE WEST. INHERITED CHANCE POPS LOOK FIND OVER SOUTHERN AREAS WITH
OUR REGION REALLY BEING RIGHT UNDER THE MID LEVEL FRONT...AND THUS
IN THE GRADIENT BETWEEN FRONTOGENETICALLY-SUPPORTED PRECIPITATION
NEAR OR JUST SOUTH OF THE REGION WITH THE DESCENDING BRANCH OF THE
AGEOSTROPHIC CIRCULATION KEEPING AT LEAST THE NORTHERN HALF OF THE
CWA DRY...WITH STRENGTHENING DRY NORTHEASTERLY LOW LEVEL FLOW
ACTUALLY KEEPING EASTERN UPPER QUITE DRY. THE PERIOD WILL NOT BE
WARM WITH T85S STILL AROUND 5C AND LIKELY A DECENT AMOUNT OF
CLOUDINESS OVER AT LEAST THE SOUTHERN HALF OF THE CWA SUGGESTING
THAT HIGHS WILL STRUGGLE TO MAKE IT MUCH HIGHER THAN 60F.
FOR THE UPCOMING HOLIDAY WEEKEND...FAST FLOW WITH NUMEROUS EMBEDDED
IMPULSES CERTAINLY REDUCE CONFIDENCE IN THIS PERIOD...WHICH IS
HIGHLIGHTED NICELY BY RECENT GEFS RMOP GRAPHICS. HAVE DONE MY BEST
TO HIGHLIGHT THE PERIODS MOST LIKELY TO SEE A SHOT OF
PRECIPITATION...BUT TIMING IS CERTAINLY IN QUESTION. GIVEN
MULTI-MODEL SUPPORT FOR A SHORTWAVE IN OUR VICINITY ON
SATURDAY...HAVE ADDED CHC POPS THROUGHOUT THE CWA FOR THIS PERIOD.
FOR SUNDAY AND MONDAY...LARGE MODEL DIFFERENCES BEGIN IN THE
EXTENDED RANGE GUIDANCE WITH THE GFS CARVING OUT A DEEP WESTERN NOAM
TROUGH WITH BUILDING DOWNSTREAM HEIGHTS SUGGESTING A DECENT RESPITE
FROM PRECIPITATION IN OUR REGION. THE ECMWF MAINTAINS A MUCH
FLATTER FLOW WITH SUBSTANTIAL TROUGHING IN THIS REGION HOLDING OFF
UNTIL MID NEXT WEEK WITH THE RESULT BEING A CONTINUATION OF
SHORTWAVES RIDING THROUGH OUR AREA ABOUT EVERY OTHER DAY. WITH THE
ECMWF ENSEMBLE HONESTLY LOOKING A GOOD DEAL MORE LIKE THE GFS/GEFS
CAMP...AND WITH SO MUCH PACIFIC ENERGY DIVING INTO WESTERN NOAM THIS
WEEKEND...LIKE THE IDEA OF A TROUGH EVENTUALLY CARVING OUT IN THIS
REGION...AND THEREFORE WILL BRING HEDGE IN THIS DIRECTION AND BRING
A MODERATION IN TEMPERATURES WITH CONTINUED DRY CONDITIONS TO END
THE PERIOD. SO...IN SUMMARY EXPECT THAT WE/LL SEE AT LEAST ONE
CHANCE FOR PRECIPITATION FOR THE HOLIDAY WEEKEND...WITH ANOTHER
CHANCE MONDAY NOT COMPLETELY OUT OF THE QUESTION...BUT UNLIKELY.
ARNOTT
&&
.MARINE.../ISSUED AT 353 PM/
SMALL CRAFT ADVISORIES FOR ALL NEARSHORE WATERS THROUGH TONIGHT WITH
WEST TO NORTHWEST WIND GUSTS TO 25 KNOTS. WINDS WILL DIE DOWN
QUICKLY ON TUESDAY...BUT WILL LIKELY HAVE SOME RESIDUAL SMALL
CRAFT-WORTHY WAVES THROUGH THE MORNING HOURS. NEXT CHANCE FOR SMALL
CRAFT CONDITIONS COMES ON THURSDAY AS NORTHEAST WINDS STRENGTHEN
NORTH OF A LOW PRESSURE SYSTEM PASSING WELL SOUTH OF THE REGION.
GALE POTENTIAL IS LOW THROUGH THE END OF THE WEEK.
ARNOTT/JH
&&
.AVIATION.../ISSUED AT 1143 PM/...VALID FOR 06Z TAFS
LOW LEVEL COLD AIR NOW IN THE PROCESS OF OVERSPREADING NORTHERN
LOWER MICHIGAN BRINGING FAIRLY RAPID LOW (MVFR-IFR) CLOUD
DEVELOPMENT TO THE REGION. TERMINAL SITES CAN EXPECT IFR CIGS TO
FULLY DEVELOP OVER THE NEXT FEW HOURS AND REMAIN DOMINATE THROUGH
TUESDAY MORNING.
ON TUESDAY...STRONG LATE MAY HEATING AND DRY AIR ADVECTION FROM
THE NORTH WILL BRING RAPID CLEARING CONDITIONS TO THE TERMINAL
SITES...WITH VFR CONDITIONS DEVELOPING BY AROUND 15Z.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LHZ345-347>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LMZ323-341-342-
344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR LSZ321-322.
&&Hazardous weather outlook, May 23, 10:44 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EDT MON MAY 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1044 PM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY FROST AND/OR FREEZE CONDITIONS ARE POSSIBLE LATER TUESDAY NIGHT THROUGHOUT ALL OF NORTHERN MICHIGAN...ESPECIALLY FOR INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:54 AM EDT | Small Craft Advisory | APX | 6 hr |
Nearby
Frost Advisories in Michigan, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.